question-icon

What causes nocturnal leg cramps?

default
Posted on Mon, 14 Dec 2015
Question: My query to Dr XXXXXXX heijebu.
I always have a problem of waking up in the middle of night suddenly with pain in my both lower limbs,a feeling of something crushed my legs.I get bad dreams at that time and unable to sleep after that episode. I usually feel very tired in the morning due to lack of sleep overnight. Please help me.?
doctor
Answered by Dr. Prasanna Heijebu (1 hour later)
Brief Answer:
Possible Insomnia.

Detailed Answer:
Hello, Sir.

I can certainly understand your concern.

I apologize for the delayed response owing to my work schedule.

You possibly seem to have Insomnia-Sleep maintaining type.

This is usually associated with underlying stress or depression.

Pertaining to the nocturnal leg cramps, it is important to rule out anemia and hypothyroidism.Hence, you need a screen for that.

A short course of medications like Antianxiety with sedative action will offer the best help in you case.

I generally prescribe to my patients oral pills of NEXITO FORTE for a period of 6 to 12 months with such symptoms.

Please check with your physician if he shares my view and if can prescribe these drugs to you.

Post your further queries if any.
Thank you.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Prasanna Heijebu (6 minutes later)
My recent blood work up done at my office is normal for thyroid and blood cells doctor.So what should I do ?
doctor
Answered by Dr. Prasanna Heijebu (1 hour later)
Brief Answer:
Possibility of Anemia or Hypothyroidism can be ruled out.

Detailed Answer:
Hi Sir,

I can understand your concerns.

You possibly seem to have Insomnia-sleep maintaining type as I said earlier.

Possibility of Anemia or Hypothyroidism can be ruled out.

So I advise you to take Tab.Nexito forte under strict medical supervision of your doctor as I said earlier.

Post your further queries if any,

Thank you.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Prasanna Heijebu (22 hours later)
Thank you doctor.I went to my doctor.Advised me Nexito forte as suggested by you and also Tab XXXXXXX 1 mg.What should I do?Your advise will be highly helpful for me.
doctor
Answered by Dr. Prasanna Heijebu (22 minutes later)
Brief Answer:
Yes you can continue both the drugs.

Detailed Answer:
Hi Sir,

I can understand your concerns.

Yes you can continue with both the drugs (Tab XXXXXXX and Tab.Nexito forte)

Note:These drugs should be taken only under strict medical prescription of your doctor.

Regular follow up for every 2 months for dose revision will be helpful.

Avoid stress and anxiety.

Exercise daily for 20 min and take 3-4 liters of water per day.

Post your further queries if any,

Thank you.


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Prasanna Heijebu (22 minutes later)
Can you please tell me side effects of these drugs if any as I am very much tensed.?
doctor
Answered by Dr. Prasanna Heijebu (7 minutes later)
Brief Answer:
Anti cholinergic side effects are prominent.

Detailed Answer:
Hi Sir,

Welcome agsin.

I can understand your concerns.

Both these drugs are well tolerable drugs.

So nothing to worry.

Anti cholinergic side effects of Constipation,abdominal cramps,dry mouth,urinary retention and cognitive dusturbances can be seen in few cases take Nexito forte.

Dizziness,excessive sleepiness and urinary disturbances co exist with use of Lorazepam.

Report to your doctor immediately if any of the above symptoms appear.

Post your further queries if any,

Thank you.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Prasanna Heijebu (1 hour later)
Thank u soo much for your instant reply doctor.If you dont mind please tell me whether I can take alcohol while using these medications?
doctor
Answered by Dr. Prasanna Heijebu (13 hours later)
Brief Answer:
Alcohol intake is not advisable.

Detailed Answer:
Hi Sir,

I can understand your concerns.

Alcohol shouldn't be taken while using these drugs as it will cause excessive sedation.

So I advise you to avoid intake of Alcohol.

Post your further queries if any,

Thank you.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Prasanna Heijebu (5 hours later)
Thank you for your advise doctor.
doctor
Answered by Dr. Prasanna Heijebu (1 minute later)
Brief Answer:
You are always Welcome.

Detailed Answer:
Hi Sir,

You are Welcome.

Thank you.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Prasanna Heijebu

General & Family Physician

Practicing since :2010

Answered : 1422 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nocturnal leg cramps?

Brief Answer: Possible Insomnia. Detailed Answer: Hello, Sir. I can certainly understand your concern. I apologize for the delayed response owing to my work schedule. You possibly seem to have Insomnia-Sleep maintaining type. This is usually associated with underlying stress or depression. Pertaining to the nocturnal leg cramps, it is important to rule out anemia and hypothyroidism.Hence, you need a screen for that. A short course of medications like Antianxiety with sedative action will offer the best help in you case. I generally prescribe to my patients oral pills of NEXITO FORTE for a period of 6 to 12 months with such symptoms. Please check with your physician if he shares my view and if can prescribe these drugs to you. Post your further queries if any. Thank you.